MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15REC W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15REC W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RE40C
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during out of box, the product has irregular shape.No patient involvement.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on september 2, 2021.Upon further investigation of the reported event, the following information is new and/or changed: g6 (indication that this is a follow-up report), h2 (follow-up due to additional information) , h6 (identification of evaluation codes 11, 3331, 4114, 3259, 25).Type of investigation #1: 11 - testing of device from same lot/batch retained by manufacturer.Type of investigation #2: 3331 - analysis of production records.Type of investigation #3: 4114 - device not returned.Investigation findings: 3259 - improper physical structure.Investigation conclusions: 25 - cause traced to manufacturing.The affected sample was not returned for evaluation; therefore, a thorough investigation could not be conducted.A picture of the damage was provided to confirm the event.A representative retention sample was reviewed with no damage to the unit, specifically the venous inlet port.A general training has been conducted with relevant production staff to raise awareness and ensure appropriate inspection of product through the manufacturing process.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX15REC W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key12414508
Report Number1124841-2021-00208
Device Sequence Number14624533
Product Code DTZ
UDI-Device Identifier00699753450813
UDI-Public(01)00699753450813
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number3CX*FX15RE40C
Device Catalogue NumberN/A
Device Lot NumberYL21A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer10/11/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1